MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON; STAPLE, IMPLANTABLE
Catalog Number GCS40G
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 3.25.26.D4: batch # 573d80.Investigation summary: the product was returned to ethicon endo-surgery for thorough evaluation, which included visual inspections and functional testing of the returned device.Visual analysis of the returned sample determined that the gcs40g device was received with no apparent damage and with a reload loaded in the device.The reload was received with all staples protruding, the washer uncut and with the knife recessed below the reload deck.The drivers were noted to be partially advance.The device was tested for functionality with a test reload and the device fired, forming all staples and cutting as intended.The cut line and the staple line were completed and the staples meet the staple form release criteria.The condition of the reload is consistent with the device being partially activated.As a result of the partial firing the lockout was engaged when the device was reopened.Do not fire the instrument unless the closure trigger is properly latched against the handle.The firing trigger must be pulled back completely against the closure trigger to properly fire the instrument.In addition, if the firing sequence is not complete, you could deploy the staples without cutting the washer and forming the staples.Please reference instructions for use for additional information.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.Device history review: a manufacturing record evaluation was performed for the finished device batch number 573d80, and no non-conformances related to the reported complaint condition were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that, during an unknown procedure, the closure trigger did not close.A replacement was taken out, but it did not close either, so another one was used.There were no adverse consequences to the patient.Two devices will be returning.No further information is available.

Brand Name
ECHELON
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key24690682
Report Number3005075853-2026-02225
Device Sequence Number9706139
Product Code GDW
UDI-Device Identifier10705036027508
UDI-Public(01)10705036027508(17)280430(10)573D80
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGCS40G
Device Lot Number573D80
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2026
Initial Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown